MAUDE Adverse Event Report: ABBOTT VASCULAR HT FLOPPY II EXTRA SUPPORT GUIDE WIRE MICROGLIDE

ABBOTT VASCULAR HT FLOPPY II EXTRA SUPPORT GUIDE WIRE MICROGLIDE
Model Number 22299H
Medical Device Problem Codes Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes Intimal Dissection (1333); Pericardial Effusion (3271)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the diagonal branch.A 014 ht floppy ii extra support guide wire was advanced through the lesion and prolapsed when passing through an already implanted unspecified stent.The wire was advanced distally to the desired position.After completion of the intervention, part of the guide wire separated and was left in the patient.This resulted in a dissection and the patient had a pericardial effusion.The patient was transferred to another hospital and there the dissection was treated with aorto-coronary-bypass.Major surgery was performed to successfully treat the pericardial effusion and to retrieve the separated guide wire piece.The patient is stable.There was clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.The reported prolapse was not confirmed due to the separation and distal end of the wire not returning.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement through the anatomy, the guide wire prolapsed likely causing the tip to kink against the previously implanted stent.Manipulation during retraction ultimately resulted in the reported tip separation and subsequent noted damages to the coils and core.The reported patient effect of intimal dissection is listed in instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect(s) of pericardial effusion, and the relationship to the product, if any, cannot be determined.However, the reported patient effects or intimal dissection and treatments appear to be related to the operational circumstances of the procedure, as the patient transferred to a different hospital and underwent major surgery to treat dissection, pericardial effusion and to retrieve the separated section of guide wire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT FLOPPY II EXTRA SUPPORT GUIDE WIRE MICROGLIDE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9513640
Report Number2024168-2019-14960
Device Sequence Number1542181
Product Code DQX
UDI-Device Identifier08717648079658
UDI-Public08717648079658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K913353
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number22299H
Device Catalogue Number22299H
Device Lot Number9022061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;